The Aword

  • Increase font size
  • Default font size
  • Decrease font size


E-mail Print PDF


In the meantime, a study on dogs, in Turkey, by Pasaoglu et al. (published in 1988[1]) noted that all animals given Pantopaque suffered an inflammatory reaction.

The high viscosity of the dye led to an oil column or to fragmentation into globules and retained dye was "always accompanied by some degree of arachnoidal reaction."

Pascuzzi et al. ([2]) detailed a case of chronic focal seizure disorder 10-15 years after myelography, due to residual dye in the Sylvian fissure.

The authors suggested that a chronic meningeal reaction had led to cortical irritation.

[1] Pasaoglu A, Gok A, Patiroglu TE. Invest Radiol 1988 Oct; 23(10): 762-6 An experimental evaluation of response to contrast media: Pantopaque, iopamidol, and iohexol in the subarachnoid space.


[2] Pascuzzi RM, Roos KL, Scott JA. Epilepsia 1988 May-Jun; 29(3): 294-6 Chronic focal seizure disorder as a manifestation of intracranial iophendylate.